Alert archive / South Dakota / Wind Chill Advisories in 2011
Wind Chill Advisory 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind chill advisory at Jan 18, 2011, 5:28 AM CST for Big Stone County, Traverse County, Minnesota; 10 counties in South Dakota. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2011, 5:28 AM CST (11:28 UTC)
- Expired
- Jan 18, 2011, 12:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD, Spink County, SD
The radar
The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 11.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
976 WWUS43 KABR 181128 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 528 AM CST TUE JAN 18 2011 ...ARCTIC AIR AND STIFF NORTH BREEZE THIS MORNING... .NORTH WINDS WILL COMBINE WITH COLD TEMPERATURES TO PRODUCE DANGEROUSLY COLD WIND CHILLS EARLY THIS MORNING. WINDS WILL SLOWLY DIMINISH THROUGH THE MORNING HOURS...WITH STABLE TEMPERATURES THROUGH THE DAY. MNZ039-046-SDZ006>008-011-018>023-181800- /O.NEW.KABR.WC.Y.0003.110118T1128Z-110118T1800Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 528 AM CST TUE JAN 18 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES OF 25 TO 35 DEGREES BELOW ZERO ARE OCCURRING...AND WILL PERSIST THROUGH THE MORNING HOURS. WINDS WILL GRADUALLY LESSEN TO AROUND 5 MPH OR LESS BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CONNELLY
2 follow-up statements
340 WWUS43 KABR 181322 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 722 AM CST TUE JAN 18 2011 ...ARCTIC AIR AND A STIFF NORTH BREEZE THIS MORNING... .NORTH WINDS WILL COMBINE WITH COLD TEMPERATURES TO PRODUCE DANGEROUSLY COLD WIND CHILLS THIS MORNING. WINDS WILL SLOWLY DIMINISH THROUGH THE MORNING HOURS...WITH STABLE TEMPERATURES THROUGH THE DAY. MNZ039-046-SDZ006>008-011-018>023-181800- /O.CON.KABR.WC.Y.0003.000000T0000Z-110118T1800Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 722 AM CST TUE JAN 18 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES OF 25 BELOW TO 35 DEGREES BELOW ZERO ARE OCCURRING...AND WILL PERSIST THROUGH THE MORNING HOURS. WINDS WILL GRADUALLY DECREASE TO AROUND 5 MPH OR LESS BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
175 WWUS43 KABR 181800 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1200 PM CST TUE JAN 18 2011 MNZ039-046-SDZ006>008-011-018>023-181900- /O.CAN.KABR.WC.Y.0003.000000T0000Z-110118T1800Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 1200 PM CST TUE JAN 18 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND CHILL ADVISORY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. WIDESPREAD WIND CHILL VALUES OF 25 DEGREES BELOW ZERO ARE NO LONGER EXPECTED. $$ SD
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 5:25 AM CST, 3 minutes earlier.
Area forecast discussion, Jan 18, 5:25 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
525 AM CST TUE JAN 18 2011
.UPDATE...
A QUICK UPDATE TO ADD WIND CHILL ADVISORY. TEMPERATURES HAVE
FALLEN INTO THE NEGATIVE VALUES ACROSS THE JAMES VALLEY AND
SISSETON HILLS...WHILE WINDS REMAIN IN THE 10 TO 15KT
RANGE...PUSHING WIND CHILL VALUES DOWN TO -25 TO -35F. DONT EXPECT
THESE READINGS TO LAST MUCH PAST 15Z AS GRADIENT SHOULD BE RAPIDLY
DIMINISHING.
&&
.PREV DISCUSSION...
.SHORT TERM...THROUGH THURSDAY
THE PROCESSION OF CLIPPER SYSTEMS WILL CONTINUE THROUGH MID
WEEK...WITH THE FIRST AFFECTING THE WESTERN DAKOTAS
TRANSITIONING EAST THIS MORNING. WILL SEE FAIRLY INTENSE...ALBIET
BRIEF FORCING ASSOCIATED WITH A 100KT JET STREAK PUSHING OUT OF
THE NORTHERN ROCKIES ON NORTHWEST FLOW. WENT WITH HIGH CHANCE FOR
LOW QPF SNOWFALL ACROSS ALL BUT THE EAST...WHERE INVERTED RIDGE
HAS ALLOWED DRY AIR TO WORK IN EAST OF THE JAMES VALLEY. CORE OF
COLDEST H85 AIRMASS WILL ALSO MOVE OVERHEAD THIS AM. WITH MUCH OF
THE REGION STILL LIKELY UNDER STRATUS...TEMPERATURES NOT GOING TO
MOVE MUCH TODAY. THE SECOND SYSTEM WILL MOVE ACROSS SOUTHERN SOUTH
DAKOTA AND NEBRASKA FOR WEDNESDAY...CLIPPING SOUTH CENTRAL
COUNTIES. H85 FLOW REMAINS WEAK WESNESDAY...SO PERSISTENT CLOUD
COVER WILL HAVE OVERRIDING INFLUENCE AGAIN ON HIGHS/LOWS. NOT SO
MUCH A CLIPPER...BUT A SURGE IN COLD AIR PLUNGING BACK INTO THE
NORTHERN PLAINS LATE IN THE PERIOD WILL SQUEEZE OUT ADDITIONAL
MOISTURE FOR LIGHT SNOW SHOWERS THURSDAY.
.LONG TERM...THURSDAY NIGHT THROUGH MONDAY
CENTRAL AND EASTERN CONUS MID LEVEL TROFFING IS EXPECTED TO
PERSIST THROUGH MUCH OF THE LONG TERM. HOWEVER THE EAST PACIFIC
RIDGE LOOKS LIKE IT MIGHT FOLD OVER INTO THE NORTHWEST
CONUS AND WESTERN CANADA...HELPING TO END THE ACCUMULATION OF COLD AIR
OVER THE WESTERN CANADIAN PRAIRIES...AT LEAST FOR AWHILE. THAT
SHOULD HELP KEEP THE NORTHERN PLAINS FROM RECEIVING ARCTIC AIR
OUTBREAKS ABOUT EVERY TWO TO THREE DAYS. THIS COMING PATTERN
SHOULD ALLOW TEMPERATURES TO APPROACH NORMAL BY THIS WEEKEND. AS
FOR ANY PCPN...THE GEFS/GFS/CANADIAN/ECMWF STILL AGREE ON A QUICK
SHOT OF WAA SNOW FOR THURSDAY NIGHT INTO FRIDAY. CHC POPS LOOK
GOOD FOR NOW BUT MAY HAVE TO BE UPGRADED A BIT IF MODELS CONTINUE
TO AGREE ON APPROACHING CLIPPER. TEMPERATURES ARE EXPECTED TO
START OF COLDER THAN NORMAL...BUT THEN SHOULD TREND TOWARD NORMAL
AS COLDEST ARCTIC AIR GETS SHOVED OFF TO THE EAST THIS WEEKEND.
&&
.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
SOME CLEARING IN THE EAST WILL BE REPLACED BY MORE CLOUDS LATER
THIS MORNING. OVERALL VFR CLOUDINESS IS ANTICIPATED...EXCEPT FOR
DURING TIMES WHEN ITS SNOWING...THEN SOME MVFR CIGS ARE EXPECTED.
VSBYS WILL FAVOR VFR EXCEPT FOR MVFR DURING SNOWFALL.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR BROWN-CLARK-
CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS-SPINK.
MN...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR BIG STONE-TRAVERSE.
&&
UPDATE...CONNELLY
SHORT TERM...CONNELLY
LONG TERM...TDK
AVIATION...TDK
WEATHER.GOV/ABERDEENHazardous weather outlook, Jan 18, 3:34 AM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 334 AM CST TUE JAN 18 2011 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-190945- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 334 AM CST TUE JAN 18 2011 /234 AM MST TUE JAN 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A CLIPPER SYSTEM MOVING ACROSS THE REGION TODAY WILL ADD MORE LIGHT SNOW TO AREA ROADWAYS. ACCUMULATIONS WILL GENERALLY REMAIN LESS THAN AN INCH...ALTHOUGH A BRIEF BURST OF HEAVY SNOW COULD PUSH TOTALS TO TWO INCHES BETWEEN THE JAMES AND MISSOURI VALLEYS. SNOW SHOWERS SHOULD WEAKEN AND MOVE OUT OF THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERAL CLIPPER SYSTEMS REMAIN IN THE FORECAST THROUGH THE END OF THE WORK WEEK...AND EACH WILL PROVIDE THE CHANCE FOR ADDITIONAL LIGHT SNOW ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
Nearby
Wind Chill Advisories in South Dakota, 2011Wind Chill Advisories in Minnesota, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.